Hail, Hillsborough
- When
- September 12, 5:55 PM EST
- Where
- Hillsborough County, 3.5 mi SW of Brandon
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 27.894, -82.320
Penny size hail was reported in the Providence Lakes subdivision.
A moist and unstable atmosphere combined with outflow boundaries and a weak upper level disturbance to produce scattered thunderstorms in west central Florida.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TBW wrote it up.
A moist and unstable atmosphere combined with outflow boundaries and a weak upper level disturbance to produce scattered thunderstorms in west central Florida.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at Sep 12, 1:05 PM EST, 4 hours 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 205 PM EDT WED SEP 12 2007 .SHORT TERM (TONIGHT-FRIDAY)...MID/UPPER LEVEL RIDGE WILL REMAIN ACROSS THE FLORIDA PENINSULA THROUGH THE PERIOD CAUSING SOME SUBSIDENCE AND NEAR TO SLIGHTLY ABOVE NORMAL HIGH TEMPERATURES. AT THE SURFACE...THE RIDGE AXIS WILL DRIFT NORTH INTO NORTH CENTRAL FLORIDA WITH AN EAST TO SOUTHEAST FLOW ACROSS THE REGION. MODELS REMAIN SIMILAR THROUGH THURSDAY THEN DIFFERENCES IN THE AMOUNT OF MOISTURE SHOW UP ON FRIDAY. NAM CONTINUES TO BRING DRIER AIR WESTWARD AHEAD OF A TROPICAL WAVE THAT IS APPROACHING THE BAHAMAS... WHILE THE GFS KEEPS THIS FEATURE FURTHER SOUTH AND EAST THUS KEEPING DEEPER MOISTURE ACROSS THE REGION. FOR NOW WILL CONTINUE WITH PREVIOUS FORECAST WHICH FOLLOWED THE GFS AND KEEP SCATTERED POPS FOR BOTH DAYS WITH ACTIVITY DEVELOPING EACH AFTERNOON AND MOVING WEST OUT INTO THE GULF EACH EVENING. MOS TEMPERATURES SIMILAR THROUGH THE PERIOD AND REMAIN NEAR TO SLIGHTLY ABOVE NORMAL. .LONG TERM (FRIDAY NIGHT-WEDNESDAY)...THE MAIN FEATURE OF INTEREST WILL BE THE UPPER LEVEL TROUGH FORECAST TO DIG INTO THE EASTERN U.S. EARLY NEXT WEEK...HELPING TO PUSH A WEAKENING SURFACE BOUNDARY INTO THE FLORIDA PENINSULA. WHILE WE ARENT LOOKING FOR A COLD FRONTAL PASSAGE BY ANY MEANS...ITS BECOMING INCREASINGLY LIKELY THAT STRONG HIGH PRESSURE WILL BRIDGE ACROSS THE BOUNDARY...BRINGING ENHANCED NORTHEASTERLY LOW LEVEL FLOW AND SIGNIFICANT DRYING ABOVE 5000 FEET. THIS COULD FINALLY BRING OUR TEMPERATURES DOWN TO NORMAL...OR EVEN PERHAPS A DEGREE OR SO BELOW. THE DOWN SIDE WILL BE THE REDUCED RAIN CHANCES...SINCE MOST OF OUR REGION HAS CONTINUED TO BE DRIER THAN NORMAL AND COULD USE THE RAIN. FIRST...TEMPERATURES WILL REMAIN NEAR TO ABOVE NORMAL WHILE RAIN CHANCES REMAIN NEAR NORMAL THROUGH SUNDAY. THEN COOLER AND SOMEWHAT DRIER AIR...ESPECIALLY ALOFT...WILL WORK ITS WAY DOWN THE STATE... AND WE COULD SEE TEMPERATURES FALLING INTO THE MID 60S IN LEVY COUNTY BY EARLY WEDNESDAY MORNING...AND WITHIN A DEGREE EITHER SIDE OF 70 FOR THE REST OF THE INTERIOR. HIGHS ON TUESDAY AND WEDNESDAY MAY WELL FALL JUST SHORT OF 90 DEGREES DESPITE PLENTY OF SUNSHINE. && .AVIATION...GULF AND BAY BREEZES ARE PUSHING INLAND...WHICH SHOULD KEEP TPA/PIE/SRQ VFR FOR THE REST OF THE DAY. WITH LIGHT SOUTHERLY WINDS ALOFT...WE CANT RULE OUT A LATE DAY OUTFLOW BOUNDARY HEADING BACK TO THE COAST. THE SEA BREEZE WILL STRUGGLE TO MOVE INLAND AROUND FMY AND RSW SO MVFR AND PERHAPS BRIEF IFR CONDITIONS WILL BE POSSIBLE THIS AFTERNOON AND INTO THE EVENING. OTHERWISE...VFR CONDITIONS EXPECTED. && .MARINE...EAST SOUTHEAST FLOW WILL REMAIN 15 KNOTS OR LESS WITH SEAS 3 FEET OR LESS THROUGH THE PERIOD. MAIN HAZARD WILL BE SCATTERED THUNDERSTORMS WHICH WILL PRODUCE LOCALLY GUSTY WINDS AND ROUGH SEAS. && .FIRE WEATHER...NO CONCERNS. && .PRELIMINARY POINT TEMPS/POPS... TPA 76 91 76 91 / 20 40 30 30 FMY 74 92 75 92 / 30 40 30 30 GIF 75 93 75 93 / 30 40 20 30 SRQ 74 91 74 91 / 20 40 30 30 BKV 70 92 71 92 / 20 40 30 30 SPG 79 91 79 91 / 20 40 30 30 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...NONE. GULF WATERS...NONE. && SHORT TERM/MARINE/FIRE...PRC LONG TERM/AVIATION...EJ
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 512 AM EDT WED SEP 12 2007 FLZ039-042-043-048>052-055>057-060>062-065-121600- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 512 AM EDT WED SEP 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... ABUNDANT MOISTURE COUPLED WITH THE SEA BREEZE CIRCULATIONS WILL SUPPORT SCATTERED SHOWERS AND THUNDERSTORMS OVER WEST CENTRAL AND SOUTHWEST FLORIDA TODAY. STORMS THAT DEVELOP TODAY WILL MOVE ERRATICALLY AS THE STEERING FLOW WILL BE QUITE WEAK. HAZARDS FROM THE STORMS WILL INCLUDE FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...GUSTY WINDS UP TO 30 MPH...AND TORRENTIAL RAINS. IF THUNDER IS HEARD OR LIGHTNING IS OBSERVED MOVE INDOORS IMMEDIATELY. ...FLOOD IMPACT... ABUNDANT TROPICAL MOISTURE AND VERY SLOW MOVING STORMS WILL SUPPORT SOME LOCALLY HEAVY RAINFALL OVER WEST CENTRAL AND SOUTHWEST FLORIDA TODAY. RAINFALL AMOUNTS OF 1 TO 3 INCHES IN A SHORT PERIOD OF TIME WILL BE POSSIBLE. THESE HEAVY RAINS WILL PRODUCE SOME MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS...AS WELL AS THE PONDING OF WATER ON ROADWAYS...SO MOTORISTS SHOULD EXERCISE CAUTION TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. AMPLE MOISTURE COMBINED WITH SEA AND LAKE BREEZE BOUNDARY INTERACTIONS WILL CONTINUE TO SUPPORT SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS EACH DAY THROUGH THE PERIOD. THE PRIMARY HAZARDS FROM THE THUNDERSTORMS WILL BE FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...GUSTY WINDS...AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. MCMICHAEL
The Tampa radar (KTBW), 22 km away, was scanning. The volume nearest the first event began at 22:56 UTC.
2 hail. Local standard time, as filed.
Penny size hail was reported in the Providence Lakes subdivision.
Pea and a few half dollar size hail was reported along Bloomingdale Avenue east of Highway 301.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2007Every state in 2007This day in weather historyWarnings in Florida, September 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 48300, 48301.